Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Boolean algebras without nontrivial onto endomorphisms exist in every uncountable cardinality


Authors: James Loats and Matatyahu Rubin
Journal: Proc. Amer. Math. Soc. 72 (1978), 346-351
MSC: Primary 03G05; Secondary 03C65, 06E99
DOI: https://doi.org/10.1090/S0002-9939-1978-0507336-2
MathSciNet review: 507336
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove, assuming ZFC, that for every uncountable cardinal $ \lambda $, there is a Boolean algebra of cardinality $ \lambda $, without onto endomorphisms other than the identity.


References [Enhancements On Off] (What's this?)

  • [B1] R. Bonnet, On very strongly rigid Boolean algebras and continuum discrete set condition on Boolean algebras. I, II, Algebra Universalis (submitted).
  • [B2] -, On very strongly rigid Boolean algebras and continuum discrete set condition on Boolean algebras. III, J. Symbolic Logic (submitted).
  • [L] J. Loats, On endomorphisms of Boolean algebras and other problems, Ph. D. thesis, Univ. of Colorado, Boulder, 1977.
  • [M] J. D. Monk, On the automorphism groups of denumerable Boolean algebras, Math. Ann. 216 (1975), 5-10. MR 0371763 (51:7980)
  • [R] L. Rieger, Some remarks on automorphisms of Boolean algebras, Fund. Math. 38 (1951), 209-216. MR 0049863 (14:238a)
  • [Ru] M. Rubin, A Boolean algebra with few subalgebras and other nice properties, Proc. Amer. Math. Soc. (submitted).
  • [S1] S. Shelah, Why there are many nonisomorphic models for unsuperstable theories, (Proc. Internat. Congr. Math., Vancouver, B. C., 1974, vol. 1), Canadian Math. Congress, Montreal, 1975, pp. 259-263. MR 0422015 (54:10008)
  • [S2] -, Proc. Amer. Math. Soc. (submitted).
  • [S3] -, Private communications.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03G05, 03C65, 06E99

Retrieve articles in all journals with MSC: 03G05, 03C65, 06E99


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0507336-2
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society